Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 1, NWS La Crosse, WI

April 28, 2025Clark County, Wisconsin

NWS La Crosse, WI issued this tornado warning at Apr 28, 2025, 8:05 PM CDT for Clark County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2025, 8:05 PM CDT (01:05 UTC)
Expired
Apr 28, 2025, 8:45 PM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clark County, WI

The radar

The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:23 PM CDTTSTM WND GST 605 W Withee, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:34 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-455 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

493 
WFUS53 KARX 290105
TORARX
WIC019-290145-
/O.NEW.KARX.TO.W.0001.250429T0105Z-250429T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
805 PM CDT Mon Apr 28 2025

The National Weather Service in La Crosse has issued a

* Tornado Warning for...
  Northwestern Clark County in central Wisconsin...

* Until 845 PM CDT.

* At 804 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Augusta, or 20 miles southeast of Eau Claire,
  moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation. This storm has a history of 
           producing tornadoes in Eau Claire County.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Greenwood around 840 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and The Blue Swamp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4500 9061 4467 9059 4460 9092 4489 9092
TIME...MOT...LOC 0104Z 246DEG 38KT 4467 9114 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Skow
4 follow-up statements
247 
WWUS53 KARX 290111
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
811 PM CDT Mon Apr 28 2025

WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
811 PM CDT Mon Apr 28 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN CLARK COUNTY...

At 811 PM CDT, tornado producing storms were located along a line
extending from 7 miles south of Boyd to Fairchild, moving east at 50
mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will be near...
  Greenwood around 830 PM CDT.

Other locations impacted by these tornadic storms include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and The Blue Swamp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4500 9061 4467 9059 4460 9092 4489 9092
TIME...MOT...LOC 0111Z 255DEG 42KT 4485 9103 4460 9098 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Skow
376 
WWUS53 KARX 290128
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
828 PM CDT Mon Apr 28 2025

WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
828 PM CDT Mon Apr 28 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN CLARK COUNTY...

At 828 PM CDT, tornado producing storms were located along a line
extending from near Thorp to 9 miles northwest of Neillsville, moving
east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will be near...
  Greenwood around 835 PM CDT.

Other locations impacted by these tornadic storms include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4467 9059 4462 9083 4489 9085 4495 9061
TIME...MOT...LOC 0128Z 251DEG 40KT 4490 9078 4465 9073 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Skow
976 
WWUS53 KARX 290135
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
835 PM CDT Mon Apr 28 2025

WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
835 PM CDT Mon Apr 28 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
CLARK COUNTY...

At 834 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Thorp to 7 miles
southwest of Greenwood, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Greenwood around 840 PM CDT.

Other locations impacted by these tornadic storms include Hog
Corners, Highway 73 And 98, and Sterling Avenue And Starks Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4467 9059 4465 9070 4491 9076 4495 9061
TIME...MOT...LOC 0134Z 246DEG 38KT 4491 9071 4467 9066 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Skow
957 
WWUS53 KARX 290143
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
843 PM CDT Mon Apr 28 2025

WIC019-290152-
/O.EXP.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
843 PM CDT Mon Apr 28 2025

...THE TORNADO WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 845 PM
CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CDT for central
Wisconsin.

Remember, a Tornado Warning still remains in effect for eastern 
Clark County until 9:00pm.

&&

LAT...LON 4467 9059 4465 9070 4491 9076 4495 9061
TIME...MOT...LOC 0142Z 246DEG 38KT 4494 9061 4470 9056 

$$

Skow

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:58 PM CDT, 1 hour 7 minutes earlier. Its key messages:

  • Late this afternoon/this evening, severe weather threat remains over the area with timing to be mainly 6 PM to midnight. Storms will move over the area and would be in a very favorable environment for rapid development. These storms would have the potential to produce strong (EF2+) tornadoes and hail in excess of 2 inches in diameter. Severe weather threat will be across the whole area, however the higher threat will be over southeast Minnesota and western Wisconsin.
  • Another round of showers and a few storms Wednesday afternoon into Thursday. QPF amounts expected to be less than a half of an inch.
  • Warming trend this weekend. High temperatures warming into the 70s possibly near 80 in a few locations by early next week.
Area forecast discussion, Apr 28, 6:58 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
658 PM CDT Mon Apr 28 2025

.KEY MESSAGES...

- Late this afternoon/this evening, severe weather threat
  remains over the area with timing to be mainly 6 PM to
  midnight. Storms will move over the area and would be in a
  very favorable environment for rapid development. These storms
  would have the potential to produce strong (EF2+) tornadoes
  and hail in excess of 2 inches in diameter. Severe weather
  threat will be across the whole area, however the higher
  threat will be over southeast Minnesota and western
  Wisconsin.

- Another round of showers and a few storms Wednesday afternoon
  into Thursday. QPF amounts expected to be less than a half of
  an inch.

- Warming trend this weekend. High temperatures warming into the
  70s possibly near 80 in a few locations by early next week.

&&

.DISCUSSION...
Issued at 241 PM CDT Mon Apr 28 2025

Late This Afternoon through Tonight

The atmosphere continues to evolve rapidly across the region ahead
of a stacked low pressure area over the ND/SD border at 18Z.
Surface dewpoints are surging northward and northeast into the area
with 60F+ now into central MN trailing southeast to the Miss river
and into SW WI.  GOES visible imagery clearly shows the slightly
capped warm sector ahead of a dry line and wind shift over SW MN.
Clearing and warming extended east about 3 counties to just west of
Interstate 35 at 1830Z with SPC mesoa indicating MLCAPE around
2500J/Kg. This favorable sector of instability will continue
to progress east across southern MN today, arriving by early
evening. The wind shear for tornadoes is more favorable slightly
further east of the storms in the cloud/capped region /300-400
ms/s2 0-1km SRH/ in the southerly and slight southeast
surface wind flow. Just ahead of the storms in SW MN, the winds
veer to SSW lowering the SRH to much more modest and less tornadic
values. Some veering in the low-level wind flow is expected to occur
over southeast MN and northeast IA when these storms move in within
the 6-9 pm window with still a perky ~250 m2/s2 0-1km SRH expected.
At some point near our forecast area, the discrete supercells are
still expected to congeal moving the threat from strong /EF2+
tornado possible/ to a QLCS tornado threat as the evening
progresses. With ample deep shear and the forcing, large
hail is a threat with the supercells before transitioning to an
increasing line/wind threat.

The area further east of the incoming supercells/line, mainly WI, is
the lower confidence area with near-surface temperatures warming in
the clearing in central WI. Through about 4 pm, elevated modest
MUCAPE of 1k J/Kg will promote isolated severe hail reports. After
that time, depending on the differential heating boundary in
SW/Central WI intensity, could support surface-based storms and the
richer low-level helicity environment to produce a tornado. We will
be watching closely for this as the afternoon wears on. With
confluent flow noticed in the observations and storm growth occurring
entering this zone, seems we are realizing our round 1 messaging
threat in western WI.

Tuesday through Thursday

Surface ridge builds into the region Tuesday. Subsidence underneath
surface ridge should allow skies to clear and winds to
diminish Tuesday afternoon across the forecast area.

Upper level closed low weakens and tracks slowly into the Southern
Plains Wednesday into Thursday. Impulses eject out of the upper
level closed low into the central Plains/Upper Mississippi River
Valley. There is enough forcing/moisture convergence with each
impulse and will spread showers into the forecast area. Instability
is limited and confined to the southern parts of the forecast area
where a few storms could develop Wednesday night into Thursday.

Thursday night through Monday

Main forecast concerns are on and off small chances of showers
through the forecast period. Upper level pattern goes from upper
level trough over the Upper Great Lakes region early in the period
then southwesterly flow aloft develops over the central United
States over the weekend. As upper level trough tracks east into the
northeast United States small chance of showers are possible Friday.
Shortwave ridge builds into the Upper Mississippi River Valley
Saturday and mainly dry weather can be expected. A weak piece of
energy embedded in the southwesterly flow aloft will move into the
Upper Midwest/Upper Mississippi River Valley Sunday into Monday.
Weak moisture transport/convergence and weak lift associated with
the piece energy will produce small chance of showers both days.
Temperatures will be on a warming trend for the weekend...as
southerly flow aloft advect warmer temperatures into the forecast
area. High temperatures will be in the middle 50s to lower  60s
Friday and warm into the 70s by Sunday into Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 645 PM CDT Mon Apr 28 2025

A line of storms to the west of Rochester with additional
showers over parts of western Wisconsin at the start of the TAF
period. The storms will continue to move northeast, but push
east through the evening hours. The hail and higher wind reports
have been sporadic, so for now did include some stronger gusts
and will add hail and stronger gusts if needed. Did mention low
level wind shear at KLSE early this evening. VFR ceilings with
MVFR/IFR ceilings with the thunderstorms. Conditions will
improve to VFR for a few hours, however MVFR ceilings are
forecast to return with the wind shift to the northwest.
Northwest winds decrease Tuesday afternoon with winds decreasing
to 10 to 15kt.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Baumgardt/DTJ
AVIATION...Zapotocny
Hazardous weather outlook, Apr 28, 11:57 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1157 AM CDT Mon Apr 28 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1157 AM CDT Mon Apr 28 2025

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Storms may develop over northeast Iowa, western and central
Wisconsin later this afternoon between 4 pm and 8 pm. This is
later than previous forecasts. There is a narrow window in which
these storms could produce a tornado and hail of 1 to 2 inches in
diameter.

Confidence is highest for severe storms late this afternoon and
tonight, especially over southeast Minnesota, northeast Iowa, and
into west-central Wisconsin. These storms are expected to develop
near or just west of the Interstate 35 corridor and move east.
Large hail, damaging winds, and tornadoes are all possible.
Highest threat window currently lies between 6 pm and midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be a chance of storms mainly south of Interstate 90
from Wednesday night through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be likely needed this afternoon and
evening, especially in southern Minnesota, parts of northeast
Iowa, and into western Wisconsin.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for noon today.

db

In the hours before

Local storm report, Apr 28, 7:01 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
701 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     Hail             3 N Zumbro Falls        44.33N 92.43W
04/28/2025  M0.70 Inch       Wabasha            MN   Trained Spotter

&&
Local storm report, Apr 28, 7:03 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
703 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Hail             Kasson                  44.03N 92.75W
04/28/2025  E1.00 Inch       Dodge              MN   Trained Spotter

            Relayed via Emergency Manager.

&&

KB
Local storm report, Apr 28, 7:23 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
723 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Hail             4 SE Douglas            44.07N 92.51W
04/28/2025  E0.70 Inch       Olmsted            MN   Trained Spotter

&&

APF
Local storm report, Apr 28, 7:25 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
725 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     Hail             3 NW Rochester          44.05N 92.52W
04/28/2025  E0.75 Inch       Olmsted            MN   Trained Spotter

&&

APF
Local storm report, Apr 28, 7:26 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
726 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Hail             3 ESE Douglas           44.09N 92.53W
04/28/2025  E0.75 Inch       Olmsted            MN   Emergency Mngr

&&

KB
Local storm report, Apr 28, 8:02 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
802 PM CDT Mon Apr 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     Hail             Austin                  43.67N 92.97W
04/28/2025  M0.25 Inch       Mower              MN   Trained Spotter

&&

CZ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:18 PM CDTSevere Thunderstorm WarningARXBuffalo25 min
Apr 28, 8:03 PM CDTSevere Thunderstorm WarningARXClark57 min
Apr 28, 8:26 PM CDTTornado WarningARXClark34 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.